MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Codes Insufficient Cooling (1130); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with a navistar thermocool catheter and the irrigation issue was not noted before the device was used on patient.Occlusion/ no irrigation.During the procedure, device (including port, luer hub) was not irrigating.A second device was used to complete the procedure.There was no adverse event reported on patient.Additional information was received on 10-dec-2024.The suspected device for the reported flow/irrigation issue is the catheter.The issue was not noted before the device was used on the patient.No error, during the procedure, there was a high temperature reading.Withdrawing the catheter, found there was an intermittent or low irrigation on the device.They manually pressurized drainage to increase flow rate to resolve the issue.The correct catheter settings were selected on the generator.No issues with the flow rate change at the start of ablation.Additional information was received on 18-dec-2024.The temperature cut off value was exceeded.However, the system stopped the ablation when the cut-off value was exceeded.The generator was set to power control mode, 48, 40w, 25ml/s.The noted temperature during issue was 49.This event was originally considered non-reportable, however, bwi became aware on 10-dec-2024 that the irrigation issue was not noted before the device was used on the patient and have reassessed the event as reportable.The awareness date for this record is 10-dec-2024.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a supraventricular tachycardia (svt) procedure with a navistar thermocool catheter.During the procedure, device (including port, luer hub) was not irrigating.A second device was used to complete the procedure.There was no adverse event reported on patient.Additional information was received.The suspected device for the reported flow/irrigation issue is the catheter.The issue was not noted before the device was used on the patient.No error, during the procedure, there was a high temperature reading.He temperature cut off value was exceeded.However, the system stopped the ablation when the cut-off value was exceeded.Withdrawing the catheter, found there was an intermittent or low irrigation on the device.They manually pressurized drainage to increase flow rate to resolve the issue.The device was returned to johnson and johnson medtech (j&j) for evaluation on 13-jan-2025.Visual inspection, temperature, impedance, and irrigation tests of the returned device were performed following j&j procedures.Visual analysis revealed no damage or anomalies on the device.The temperature and impedance test was performed, and the device was found working correctly.No temperature or impedance issues were observed.An irrigation test was performed, the flow in the irrigation hole was very poor.Afterwards, an aluminum wire was introduced in the luer hub, and the wire got stuck at the tip area.Finally, tip was dissected, and the irrigation tube was inspected, and it was found the irrigation tube found folded at the tip section.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The temperature failure could be caused by the occlusion identified during the analysis; therefore, the complaint was confirmed.The potential cause of the folded irrigation tubing cannot be determined.The instruction for use (ifu) contain the following warning and precautions: load the irrigation tubing set in the pump.Open the stopcock and flush the tubing per the instructions for use for the pump until the air is expelled through the open end of the tubing.Flush the catheter and the tubing to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.If irrigation hole occlusion occurs: fill a 1- or 2-ml syringe with sterile saline and attach it to the stopcock on the end of the irrigation tubing or the sidearm on the catheter.Carefully inject the saline from the syringe into the catheter.A stream of fluid should be visible from all six holes.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21068081
Report Number2029046-2025-00025
Device Sequence Number8399368
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)270927(10)31456405M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNI75TCDH
Device Lot Number31456405M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/13/2025
Initial Report FDA Received Date01/03/2025
Supplement Report FDA Received Date02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GENERATOR KIT (CN)
Patient SexUnknown